Following a graduate study of applied mathematics at the University of Warsaw, Poland, Dr. Tomasz J. Kozubowski received M.S. in Statistics from the University of Texas, El Paso, and Ph.D. in Statistics and Applied Probability from University of California, Santa Barbara. He is currently a Professor in the Department of Mathematics and Statistics at the University of Nevada, Reno.
Dr. Kozubowski works in the general area of stochastic modeling of natural phenomena in variety of fields, including climate research, geosciences, finance, and economics. His research interests include distribution theory, Laplace distribution and its generalizations, limit theory for random sums, heavy tailed distributions, extremes, mathematical statistics, financial and insurance mathematics, stochastic models for hydro-climatic phenomena, and fractal scaling processes. He has co-authored over 120 research publications, including two monographs.
Dr. Kozubowski is currently an editorial board member of several academic journals and an active reviewer, having refereed for over 100 different academic journals. With the 2016 Sentinel of Science Reward, he was recognized by Publons as one of the top researchers contributing to the peer review in the field of mathematics.
- Distribution theory
- Laplace distribution and its generalizations
- Limit theory for random sums
- Mathematical statistics
- Heavy tailed distributions
- Statistics of extremes
- Financial and insurance mathematics
- Computational statistics
- Stochastic models for hydro-climatic phenomena
- Fractal scaling processes
- Simulating high-dimensional multivariate data using the Bigsimr Package (with A.G. Schissler, E.J. Bedrick, A.D. Knudson, T. Nguyen, A.K. Panorska, J. Petereit, W.W. Piegorsch, and D. Tran) [preprint; available online].
- Matrix gamma distributions and related stochastic processes (With S. Mazur and K. Podgorski) [Working Paper 12/2022 (Statistics), Orebo University School of Business, Sweden; the text is publicly available]
- Matrix variate generalized Laplace distributions (with S. Mazur and K. Podgorski), Theory of Probability and Mathematical Statistics (in press).
- A computational approach to estimation of discrete Pareto parameters (with C. Amponsah), Communications in Statistics - Simulation and Computation, 52(8), 3692-3711, 2023.
- A discrete truncated Zipf distribution (with K. Boamah-Addo and A.K. Panorska), Statistica Neerlandica, 77(2), 156-187, 2023.
- Slash distributions, generalized convolutions, and extremes (with M. Arendarczyk and A.K. Panorska), Annals of the Institute of Statistical Mathematics, 75, 593-617, 2023.
- A uniform Laplace mixture distribution (with A. Natido), Journal of Computational and Applied Mathematics, 429, Paper No. 115236, 30 pp, 2023.
- A triptych on three continuous analogues of the Poisson, binomial, and negative binomial distributions (with M. Ohemeng), Journal of Computational and Applied Mathematics}, 432, Paper No. 115275, 24 pp, 2023.
- A computational approach to confidence intervals and testing for generalized Pareto tail index based on Greenwood statistic (with M. Arendarczyk and A.K. Panorska), REVSTAT-Statistical Journal, 21(3), 367-388, 2023.
- Supplementary material for "A computational approach to confidence intervals and testing for generalized Pareto tail index based on Greenwood statistic" (with M. Arendarczyk and A.K. Panorska), REVSTAT-Statistical Journal, 21(3), 1-14, 2023.
- The Greenwood's statistic, stochastic dominance, clustering, and heavy tails (with M. Arendarczyk and A.K. Panorska), Scandinavian Journal of Statistics, 49(1), 331-352, 2022.
- Preparing students for the future: Extreme events and power tails (with M. Arendarczyk and A.K. Panorska), Journal of Statistics and Data Science Education, 2022.
- A new trivariate model for stochastic episodes (with F. Zuniga and A.K. Panorska), Journal of Statistical Distributions and Applications, 8(2), 2021.
- A flexible multivariate model for correlated and over-dispersed count data (with A.D. Knudson, A.K. Panorska and A.G. Schissler), Journal of Statistical Distributions and Applications, 8(6), 2021.
- A general stochastic model for bivariate episodes driven by a gamma sequence (with C. Amponsah and A.K. Panorska), Journal of Statistical Distributions and Applications, 8(7), 2021.
- A generalized linear model for multivariate episodes (with F. Zuniga and A.K. Panorska), Journal of Computational and Applied Mathematics, 398(7): 113655, 2021.
- An asymmetric multivariate Weibull distribution (with V. Juric and M. Perman), Communications in Statistics - Theory and Methods, 49(18), 4394-4412, 2020.
- Gaussian mixture representation of the Laplace distribution revisited: Bibliographical connections and extensions (with K. Podgorski), The American Statistician, 74(4), 407-412, 2020.
- Two-parameter Lindley distributions revisited, Journal of Probability and Statistical Science, 17(1), 43-49, 2019.
- Probability of ruin in discrete insurance risk model with dependent Pareto claims (with C. Constantinescu and H.H. Qian), Dependence Modeling, 7, 215-233, 2019.